Page 2 of 2 FirstFirst 12
Results 11 to 18 of 18

Thread: 5 new Tysabri-related PML cases--total now 150

  1. #11
    Community Member
    Join Date
    Dec 2007
    Location
    RRMS
    Posts
    15

    Question

    What were your friend's symptoms? How is she doing now? Is she expected to recover much? What was her treatment for PML?

  2. #12
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    6,715
    Blog Entries
    11

    Default

    Cherie, I'm not sure why you're not seeing the most recent page of the list of PML cases. I get a page ending with case #150 when I click on it.

    If you look at the bottom right of the list, there are a couple of arrows where you can go from one page to another.

    I'm so sorry about your friend.
    Last edited by agate; 08-21-2011 at 07:10 AM.
    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07 - 5/10.
    Member of this MS board since 2001.

  3. #13
    Distinguished Community Member Cherie's Avatar
    Join Date
    Oct 2006
    Location
    Southeastern NE
    Posts
    1,268

    Default

    She is in rehab facility in west central
    fl and is having motor, cognitive and executive function problems.

  4. #14
    Distinguished Community Member SalpalSally's Avatar
    Join Date
    Oct 2006
    Location
    SWOhio
    Posts
    3,569

    Default

    How can something that miraculously helps some, be so deadly to others?

    Scary stuff.
    Love, Sally


    "The best way out is always through". Robert Frost







  5. #15

    Default Tysabri Is the Best Thing to Ever Happen in the MS World

    I have been on Tysabri for three years. I previously used a cane, had a leg brace and experienced many falls. I now have almost no symptoms and my condition continues to improve. I will continue to take this drug if the chance were one in ten that I could get PML lesions. I never want to return to my previous status for any reason.
    I have reduced the chance by getting the infusion every seven weeks since it takes seven weeks before I start to feel fatigued. Tysabri is the 800 pound gorilla in MS treatment.

  6. #16

    Default

    PML from my understanding is due to a relatively rarely activated virus. MS is an autoimmune disease and Tysabri lowers your immune system in the brain. Tysabri is one of the few drugs to cross the blood/brain barrier which is why it is so effective. I have been told that only fifty percent of all people even have this virus latent in their brain. My neurologist is going to have me take a blood test available in September that will determine if I even have the virus. I will continue to use Tysabri regardless of the results. Tysabi is that good and MS sucks that much. I have reduced infusions to once every seven weeks to limit risk since it is seven weeks before I notice fatigue.

  7. #17
    Distinguished Community Member SalpalSally's Avatar
    Join Date
    Oct 2006
    Location
    SWOhio
    Posts
    3,569

    Default

    Ty is the best thing to happen in YOUR MS world, but not for all. You are one of the lucky ones and you have chosen to take the *acceptable* risk factor. For the families of the TY patients who have died or are forever hospitalized with disibility from PML, there is NO acceptable risk.

    I pray that TY keeps working it's magic for you with no danger of PML and for all the others, but it is still scary as heck,
    Love, Sally


    "The best way out is always through". Robert Frost







  8. #18
    New Community Member
    Join Date
    Oct 2007
    Location
    Massachusetts
    Posts
    3

    Default

    Hi lifed! I'm glad that you're having success with Tysabri!

    I was on Ty for a little over a year. I was enrolled in the stratify study, and know that I do NOT have the JC virus that causes PML. However I'm no longer on the drug because it wasn't helping me.

Page 2 of 2 FirstFirst 12

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.